Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2007, 5:03 PM CDT for Atchison County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 7, 2007, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Atchison County, MO
The radar
The Omaha radar (KOAX), 132 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 072204 SVREAX MOC005-072245- /O.NEW.KEAX.SV.W.0075.070807T2203Z-070807T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI * UNTIL 545 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. THIS STORM WAS LOCATED NEAR FAIRFAX...OR 6 MILES SOUTH OF TARKIO...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES SOUTHEAST OF ROCKPORT AND 2 MILES NORTHWEST OF FAIRFAX THROUGH 520 PM. TARKIO BY 515 PM CDT. AN ADDITIONAL SEVERE THUNDERSTORM LOCATED WEST OF THE MISSOURI RIVER WILL ALSO CROSS INTO WESTERN ATCHISON COUNTY TOWARD 6 PM. ADDITIONAL WARNINGS MAY BECOME NECESSARY. IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4037 9552 4029 9542 4038 9518 4059 9524 $$ BOOKBINDER
2 follow-up statements
000 WWUS53 KEAX 072221 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 520 PM CDT TUE AUG 7 2007 MOC005-072245- /O.CON.KEAX.SV.W.0075.000000T0000Z-070807T2245Z/ ATCHISON MO- 520 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ATCHISON COUNTY UNTIL 545 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TARKIO...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TARKIO BY 525 PM CDT. THIS STORM HAS SHOWN SIGNS OF WEAKENING...HOWEVER A MUCH STRONGER THUNDERSTORM WEST OF THE MISSOURI RIVER WILL MOVE INTO SOUTHWEST ATCHISON COUNTY SHORTLY. ADDITIONAL WARNINGS MAY BE REQUIRED. LAT...LON 4041 9545 4035 9538 4039 9519 4056 9525 $$ BOOKBINDER
000 WWUS53 KEAX 072237 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 536 PM CDT TUE AUG 7 2007 MOC005-072246- /O.EXP.KEAX.SV.W.0075.000000T0000Z-070807T2245Z/ ATCHISON MO- 536 PM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY WILL EXPIRE AT 545 PM CDT... AT 531 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THIS PARTICULAR STORM HAS WEAKENED BELOW SEVERE LIMITS JUST SOUTHEAST OF TARKIO...A MUCH STRONGER THUNDERSTORM WAS CROSSING THE MISSOURI RIVER INTO SOUTHWEST ATCHISON COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE FAR SOUTHERN PORTIONS OF THE COUNTY THROUGH 615 PM...AND IS EXPECTED TO GENERALLY REMAIN SOUTH OF FAIRFAX. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4041 9545 4035 9538 4039 9519 4056 9525 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:24 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 7, 3:24 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT TUE AUG 7 2007
.DISCUSSION...
LARGE UPPER RIDGE REMAINS THE DOMINANT FEATURE ACROSS THE CENTRAL
AND EASTERN US THIS AFTERNOON. HEAT WAVE CONTINUES ACROSS THE
CENTRAL PLAINS AND MIDWEST WITH HEAT INDEX VALUES THIS AFTERNOON
ACROSS NORTHERN MISSOURI AND EASTERN KANSAS IN THE LOWER 100S WITH A
FEW LOCATIONS APPROACHING 110F. WILL THEREFORE CONTINUE WITH THE
EXCESSIVE HEAT WARNING WITH THE ONLY RELIEF IN SIGHT CONTINGENT ON
CONVECTION AND A WEAK FRONT BY THE LATTER PARTS OF THE WEEK.
DIFFERENTIAL HEATING BOUNDARY EVIDENT FROM NORTHEAST KANSAS...ACROSS
NORTHWEST MISSOURI AND INTO SOUTHERN IOWA. AGGRAVATED CU DEVELOPING
IN THE VICINITY OF THIS BOUNDARY BEING AIDING BY ENHANCED ASCENT
ASSOCIATED WITH REMNANT MCV ACROSS EASTERN NEBRASKA. HAVE ALREADY
SEEN A FEW SHOWERS POP ACROSS NORTHWEST MISSOURI/SOUTHWESTERN
IOWA/SOUTHEAST NEBRASKA WITHIN WEAKLY CAPPED ENVIRONMENT. GIVEN SFC
TEMPS IN THE LOW TO MID 90S COUPLED WITH TDS IN THE LOWER TO MID
70S...MLCAPES OF 4000+ J/KG SEEMS ACHIEVABLE ACROSS THE AREA. IN
ADDITIONAL...30-35KTS OF 0-6KM BULK SHEAR VIA REGIONAL PROFILERS AND
LATEST RUC ANALYSIS WOULD SUPPORT ORGANIZED MULTICELL CLUSTERS WITH
PERHAPS AN ISOLATED SUPERCELL AS WELL. WITH FAIRLY STEEP LOW LEVEL
LAPSE RATES ALONG WITH PWS AOA 1.5 IN...APPEARS VIGOROUS INITIAL
UPDRAFTS WOULD SUPPORT DECENT WATER LOADING AND A STRONG WIND
POTENTIAL WITH ANY PRECIP CORE ENHANCED DOWNDRAFTS. IN
ADDITION...MAY SEE AN ISOLATED FLASH FLOOD POTENTIAL AS STORMS WILL
TEND TO BE EFFICIENT RAIN PRODUCERS. OTHERWISE...HAIL POTENTIAL
SEEMS LOW AS 16KFT+ FREEZING LEVEL WOULD TEND TO LIMIT LARGE HAIL
PRODUCTION TO THE MOST VIGOROUS UPDRAFTS. WILL LIKELY SEE AN MCS
ORGANIZE LATER TONIGHT ACROSS PARTS OF NEBRASKA AND IOWA CLOSER TO
THE VICINITY OF MCV AND HAVE THEREFORE KEPT HIGHEST POPS CLOSER TO
IOWA BORDER.
ANOTHER ROUND OF HOT TEMPERATURES EXPECTED AGAIN TOMORROW AS H85
TEMPS OF 22-26C WILL AGAIN BE EVIDENT. THEREFORE...EXPECTING TEMPS TO
ONCE AGAIN REACH THE MID TO UPPER 90S AND PERHAPS FLIRT WITH THE
CENTURY MARK. EXPECTING CONVECTION TO ONCE AGAIN BE FOCUSED AROUND
NORTHERN PERIPHERY OF UPPER RIDGE AS EMBEDDED VORT MAXES RIDE ACROSS
NEBRASKA AND IOWA. THEREFORE...HAVE ONCE AGAIN KEPT POPS
CONCENTRATED ACROSS THE NORTHER HALF OF THE CWA.
MODELS APPEAR TO BE ON BOARD IN BRINGING A WEAK WIND SHIFT ACROSS
THE AREA THURSDAY AND HOPEFULLY TAKING A SLIGHT EDGE OFF THE
FURNACE. HOWEVER...HEAT INDEX EFFECTS WILL DEPEND ON AREAS THAT
EXPERIENCE SLIGHTLY DRIER AIR INTRUSION ALBEIT MINIMAL AS H85 TEMPS
CONTINUE TO BAKE THE AREA.
DEROCHE
LONG TERM (FRIDAY THROUGH TUESDAY)...
SYNOPTIC SCALE TRENDS OVER THE MEDIUM RANGE FEATURE THE SPRAWLING
RIDGE OVER THE DEEP SOUTH RETROGRADING AND CONSOLIDATING OVER THE
CENTRAL PLAINS WITH 500MB HEIGHTS POTENTIALLY NEARING 600DM.
AS THIS EVOLUTION OCCURS...THERE MAY BE A WINDOW LATE THURSDAY/EARLY
FRIDAY FOR A WEAK BACKDOOR COLD FRONT FRONT TO TEMPORARILY SETTLE
ACROSS THE NORTHEAST CWA BEFORE HEIGHTS REBUILD OVER THE AREA. FOR
NOW KEPT THINGS A TOUCH COOLER IN THIS REGION...BUT ANY CONVECTION
THURSDAY COULD RESULT IN A MODIFIED COLD POOL OVER THE EASTERN CWA
FURTHER LIMITING THE WARMING ON FRIDAY.
FROM SATURDAY ONWARD...LIGHT E/SE LOW LEVEL FLOW WILL ENSURE THAT
HAZE BECOMES A MAINSTAY ALONG WITH THE OPPRESSIVE HEAT AND HUMIDITY.
HEAT INDEX VALUES COULD APPROACH 110 DEGREES SUNDAY AND MONDAY AS
850MB TEMPS OF 25C PUSH SURFACE HIGHS TOWARD THE 100 DEGREE MARK.
BOOKBINDER
&&
.AVIATION...
MAIN AVIATION CONCERN WILL BE WITH CONVECTIVE POTENTIAL THIS EVENING
AND TONIGHT. HAVE KEPT MENTION OUT OF THE TAFS ATTM AS CONFIDENCE IS
LOW AS TO THE SOUTHERN EXTENT OF PRECIP. FEEL THE BEST POTENTIAL WILL
BE AT THE KSJT TERMINAL CLOSER TO THE SFC BOUNDARY.
OTHERWISE...SHOULD SEE AREAS OF HZ BY MORNING AS STAGNANT AIR MASS
REMAINS ENTRENCHED ACROSS THE AREA.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 7, 12:53 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CDT TUE AUG 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1253 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SURFACE BOUNDARY ACROSS SOUTHEAST NEBRASKA AND SOUTHERN IOWA WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. AN ISOLATED STRONG WIND GUST IS POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL AS ABUNDANT MOISTURE IS IN PLACE ACROSS THE OUTLOOK AREA. OF GREATER CONCERN WILL BE THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY ACROSS THE AREA THIS AFTERNOON...AND CONTINUING THROUGH THE END OF THE WORK WEEK. HIGH HUMIDITY WILL COMBINE WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S...PRODUCING HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL BE FOUND ALONG AND SOUTH OF A LINE STRETCHING FROM SAINT JOSEPH...TO CHILLICOTHE...TO MACON. HEAT INDEX VALUES ACROSS THIS REGION WILL REACH AND LIKELY EXCEED 105 DEGREES FOR SEVERAL HOURS. AS A RESULT OF THESE HIGH HEAT INDEX VALUES...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED TO SCATTERED STORMS MAY STILL AFFECT FAR NORTHERN MISSOURI AS OUTFLOW BOUNDARIES PUSH SOUTH FROM EXPECTED THUNDERSTORM ACTIVITY ACROSS IOWA. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH LOCALIZED HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. A STAGNANT WEATHER PATTERN WILL KEEP HEAT AND HIGH HUMIDITY ACROSS THE ENTIRE OUTLOOK AREA THROUGH AT LEAST THE END OF THE WORK WEEK...AND POTENTIALLY INTO THE UPCOMING WEEKEND. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY FOR LOCATIONS ALONG AND SOUTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. LOCATIONS ACROSS THIS REGION CAN EXPECT SEVERAL AFTERNOONS WHERE HEAT INDEX VALUES REACH AND EXCEED 105 DEGREES FOR THREE OR MORE HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ALONG AND NORTH OF A ST JOSEPH TO MACON LINE. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 50 min |
| Aug 7, 6:05 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.